MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49942
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient code: no consequences or impact to patient.Device code: crack is not labeled.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the physician opened the universa soft ureteral stent set and found there was a fissure in the end of stent.Thus, the physician used another new ush-626 stent to finish this medical procedure.Additional information was provided that the "fissure" was found prior to contact once package was opened.Stent was checked and fissure found without another device or equipment in use.
 
Event or Problem Description
There has been no additional information received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, and quality control data.One opened package labeled rpn ush-626 with label lot number 8972546 was received.Uss-626-aq and stppn-070046-rm positioner were also returned.Visual examination of the returned positioner revealed no manufacturing anomalies on the positioner.The stent was missing the tether and the tether was not returned.The proximal stent coil is torn starting at the first sideport and extending through the end of the coil.The device history record review showed there were no non-conformances associated with the reported failure.A search of complaint records revealed this is the only complaint for the tether breaking associated with lot number 8972546.A review of manufacturing documents identified this product is inspected before shipment.The device was returned without a tether attached (the tether was also not returned) and it was observed that there was a tear starting at the first side port closest to the proximal end of the stent.The tear extended to the end of the stent.The first side port is where the tether is attached to the stent.The manner in which the tether was removed could have contributed to the complaint.The possible cause of the complaint; the stent was damaged when the tether was removed.A quality engineer risk assessment concluded no risk reduction activities are required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7827150
Report Number1820334-2018-02614
Device Sequence Number11349863
Product Code FAD
UDI-Device Identifier00827002499423
UDI-Public(01)00827002499423(17)210622(10)8972546
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2021
Device Model NumberG49942
Device Catalogue NumberUSH-626
Device Lot Number8972546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date09/27/2018
Patient Sequence Number1
Patient Age55 YR
Patient Weight67